MAUDE Adverse Event Report: CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Codes Noise, Audible (3273); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
It was reported that the d4240 ergo 2-button shaver handpiece, device was found on an unknown date during pre-operative testing when it was reported ¿heat and noisy.¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.Additionally, the motor failed the hi pot test, the gears were seized/binding/grinding and the cable jacket had damage.The device was repaired, tested, and met all specifications.While a root cause cannot be identified, the likely cause of the event based the device evaluation and the ifu is that user used excessive force and continued to use the device even though the device should have been returned for repair at the first indication of damage.The service history was reviewed and found similar repairs to this complaint.A device history review (dhr) review found no abnormalities that would contribute to this reported event.A two-year review complaint history revealed there has been a total of 18 complaints, regarding 18 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Do not excessively bend or kink the handpiece cord.Always inspect cords for signs of excessive wear or damage, or bent, broken or missing pins within the connector(s).If any wear or damage is found, discontinue use and replace handpiece immediately.Using a damaged power cord could possibly cause injury.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
ERGO
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20138427
Report Number1017294-2024-00102
Device Sequence Number7462466
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)180829
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Device Lot NumberLAA12946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic